Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On crossed products with property $ {\rm T}$


Author: Shōichi Watanabe
Journal: Proc. Amer. Math. Soc. 99 (1987), 647-650
MSC: Primary 46L55; Secondary 46L10
MathSciNet review: 877033
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ N$ be a finite von Neumann algebra (with faithful normal normalized trace $ \tau $), $ G$ a countable discrete group, and $ \alpha $ a $ \tau $-preserving action of $ G$ on $ N$ such that $ N{ \rtimes _\alpha }G$ is a factor. It is proved that if $ N{ \rtimes _\alpha }G$ has Property $ {\text{T}}$, then $ G$ has Kazhdan's Property $ {\text{T}}$.


References [Enhancements On Off] (What's this?)

  • [1] Marie Choda, Outer actions of groups with property 𝑇 on the hyperfinite 𝐼𝐼₁-factor, Math. Japon. 31 (1986), no. 4, 533–551. MR 856139
  • [2] A. Connes, A factor of type 𝐼𝐼₁ with countable fundamental group, J. Operator Theory 4 (1980), no. 1, 151–153. MR 587372
  • [3] A. Connes, Classification des facteurs, Operator algebras and applications, Part 2 (Kingston, Ont., 1980) Proc. Sympos. Pure Math., vol. 38, Amer. Math. Soc., Providence, R.I., 1982, pp. 43–109 (French). MR 679497
  • [4] A. Connes and V. Jones, Property 𝑇 for von Neumann algebras, Bull. London Math. Soc. 17 (1985), no. 1, 57–62. MR 766450, 10.1112/blms/17.1.57
  • [5] Masamichi Takesaki, Theory of operator algebras. I, Springer-Verlag, New York-Heidelberg, 1979. MR 548728

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L55, 46L10

Retrieve articles in all journals with MSC: 46L55, 46L10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0877033-8
Keywords: Crossed product, Property $ {\text{T}}$
Article copyright: © Copyright 1987 American Mathematical Society